Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 5, NWS San Angelo, TX

April 13, 2019Concho County, Menard County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 13, 2019, 7:32 AM CDT for Concho County, Menard County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2019, 7:32 AM CDT (12:32 UTC)
Expired
Apr 13, 2019, 7:50 AM CDT
In force
18 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Concho County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:32 AM CDTSevere Thunderstorm WatchSPC8 hr
Apr 13, 1:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1793 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
2.4
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

366 
WFUS54 KSJT 131232
TORSJT
TXC095-327-131300-
/O.NEW.KSJT.TO.W.0005.190413T1232Z-190413T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
732 AM CDT Sat Apr 13 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Central Menard County in west central Texas...
  Southeastern Concho County in west central Texas...

* Until 800 AM CDT.
    
* At 732 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Menard, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Menard and The Intersection Of Us-83 And Highway 29. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3082 9987 3093 9994 3109 9973 3087 9959
TIME...MOT...LOC 1232Z 241DEG 17KT 3091 9982 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

SK
1 follow-up statement
703 
WWUS54 KSJT 131250
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
750 AM CDT Sat Apr 13 2019

TXC095-327-131258-
/O.CAN.KSJT.TO.W.0005.000000T0000Z-190413T1300Z/
Menard TX-Concho TX-
750 AM CDT Sat Apr 13 2019

...THE TORNADO WARNING FOR CENTRAL MENARD AND SOUTHEASTERN CONCHO
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for the area. Gusty 
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Menard County until 8am.

LAT...LON 3082 9987 3093 9994 3109 9973 3087 9959
TIME...MOT...LOC 1247Z 241DEG 17KT 3095 9974 

$$

SK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 5:12 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 13, 5:12 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
512 AM CDT Sat Apr 13 2019

.SHORT TERM...
(Today and Tonight)

A line of strong to severe thunderstorms west of San Angelo at 5
AM CDT will continue to push east/northeast across West Central
Texas this morning. Large hail and damaging winds will be the main
concerns. However, an isolated tornado still remains a
possibility.

Much of the showers and thunderstorms will last
through the majority of today before areas south of the Big
Country clear out for this evening. The last remaining activity
will clear out of the Big Country early Sunday morning.

.LONG TERM...
(Sunday through Monday)

For the extended forecast, we are expecting drier conditions to
return along with warming temperatures. Much of the area will
return to the 80s starting on Monday and will stay there through
Wednesday. Then, an upper level disturbance will move across the
Plains dragging another cold front through the region. Rain
chances with this disturbance remain low as most of the activity
will stay north of West Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  37  66  52 /  80  30   0   0
San Angelo 	 56  37  71  51 /  50   5   0   0
Junction 	 67  39  73  50 /  50   0   0   0
Brownwood 	 60  38  66  48 / 100  20   0   0
Sweetwater 	 48  36  66  52 /  80  20   0   0
Ozona      	 60  36  71  49 /  30   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-
Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom
Green.

&&

41/41
Hazardous weather outlook, Apr 13, 5:17 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
517 AM CDT Sat Apr 13 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
517 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of West Central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms will affect the area through the morning hours today.
Some of the storms may become severe, with large hail and damaging
winds the main threats.

Strong north winds will develop behind a cold front this afternoon
and evening, with sustained wind speeds between 25 and 35 mph,
with gusts to 45 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this morning.

In the hours before

Special weather statement, Apr 13, 4:58 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 AM CDT Sat Apr 13 2019

TXZ071-072-076-077-131045-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-
458 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHWESTERN TOM GREEN...NORTHEASTERN CROCKETT AND CENTRAL IRION
COUNTIES UNTIL 545 AM CDT...

At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Mertzon to near Barnhart
to 14 miles north of Ozona. Movement was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Mertzon, Barnhart, The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3153 10080 3113 10082 3084 10092 3086 10136
      3110 10121 3142 10119
TIME...MOT...LOC 0957Z 268DEG 27KT 3136 10104 3110 10109 3091 10120

JW
Special weather statement, Apr 13, 6:33 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service San Angelo TX
633 AM CDT Sat Apr 13 2019

TXZ065-066-072-073-139-131215-
Runnels TX-Tom Green TX-Coleman TX-Coke TX-Concho TX-
633 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...SOUTHWESTERN
COLEMAN...NORTHEASTERN TOM GREEN...RUNNELS AND NORTHERN CONCHO
COUNTIES UNTIL 715 AM CDT...

At 632 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronte to near Miles to Wall. Movement was
east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ballinger, Winters, Paint Rock, Maverick, Bronte, Miles, Lowake,
Wall, Hatchel, Veribest, Leaday, Eola, Rowena, Orient, Norton,
Benoit, Mereta, Ivie Reservoir Near Concho Park Marina, Crews and
Talpa.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3196 9971 3163 9960 3147 9966 3132 10037
      3159 10033 3186 10047
TIME...MOT...LOC 1132Z 261DEG 41KT 3184 10038 3161 10025 3137 10029
Special weather statement, Apr 13, 7:24 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
724 AM CDT Sat Apr 13 2019

TXZ054-066-127-128-139-131315-
Runnels TX-Callahan TX-Nolan TX-Coleman TX-Taylor TX-
724 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN...
NORTHWESTERN COLEMAN...SOUTHEASTERN NOLAN...TAYLOR AND RUNNELS
COUNTIES UNTIL 815 AM CDT...

At 724 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Happy Valley to 8 miles south of Benoit.
Movement was northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Abilene, Coleman, Ballinger, Winters, Wylie, Tuscola, Buffalo Gap,
Lawn, Novice, Glen Cove, Bradshaw, Hatchel, Silver Valley, Caps,
Hylton, Benoit, View, Wingate, Happy Valley and Coronados Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3244 9981 3174 9934 3161 9988 3220 10032
TIME...MOT...LOC 1224Z 246DEG 24KT 3219 10016 3165 9980

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:28 PM CDTSpecial Weather StatementSJTFisher47 min
Apr 12, 9:02 PM CDTSpecial Weather StatementSJTFisher28 min
Apr 12, 9:25 PM CDTSpecial Weather StatementSJTFisher35 min
Apr 12, 10:16 PM CDTSpecial Weather StatementSJTJones44 min
Apr 13, 1:11 AM CDTSevere Thunderstorm WarningSJTCrockett49 min
Apr 13, 1:59 AM CDTSevere Thunderstorm WarningSJTCrockett46 min
Apr 13, 2:13 AM CDTTornado WarningSJTCrockett32 min
Apr 13, 2:46 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion44 min
Apr 13, 3:44 AM CDTSevere Thunderstorm WarningSJTIrion46 min
Apr 13, 4:06 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more18 hr
Apr 13, 4:12 AM CDTAreal Flood AdvisorySJTIrion, Tom Green3 hr
Apr 13, 4:27 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green33 min
Apr 13, 4:58 AM CDTSpecial Weather StatementSJTIrion47 min
Apr 13, 5:22 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Sterling, Tom Green38 min
Apr 13, 5:54 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Schleicher, Tom Green36 min
Apr 13, 6:24 AM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 13, 6:29 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green46 min
Apr 13, 6:33 AM CDTSpecial Weather StatementSJTRunnels42 min
Apr 13, 6:56 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green49 min
Apr 13, 7:13 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green47 min
Apr 13, 7:24 AM CDTSpecial Weather StatementSJTRunnels, Taylor51 min
Apr 13, 7:33 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Runnels42 min
Apr 13, 7:59 AM CDTSpecial Weather StatementSJTMcCulloch46 min
Apr 13, 8:45 AM CDTSpecial Weather StatementSJTBrown, Mason, San Saba45 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.